CSN Login
Members Online: 12

You are here

eligard & high blood pressure need help

nepol
Posts: 29
Joined: Feb 2015

got my first 6 month shot 14 days ago. 0n a tuesday. wednesday blood pressure 196/92 . 8 days later. bp 201/96. now holding around 180/80 has anyone had this problem? don,t know waht to do can you undo the shot?

VascodaGama's picture
VascodaGama
Posts: 2988
Joined: Nov 2010

Nepol

You cannot undo the shot but you can remedy the symptoms with a change in life style and/or medications.

In fact, the initial period after administration of the shot will see an increase of the testosterone level circulating in our body that may worsen the side effects and made us more susceptive to symptoms. This “Flare” occurs during the first three weeks before slowing down together with the decrease of the testosterone that take us to the “world of castration” later. In my first 6-month Eligard shot the testosterone went down to castration in one month reaching T=32 ng/dL.
To avoid flare doctors prescribe a dose of antiandrogens for two weeks before taking the shot. This procedure is crucial when the patient has bone metastases because it may cause compressions in the spine and subdued pain.

You have not shared details of your HT protocol but I hope your doctor has informed you previously of the risks and the side effects of the drug and the symptoms caused while in castration status (hypogonadism), and on counter actions to sustain the effects.
Hypertension is in the list and it can be treated with regular aerobic exercise, weight reduction (if you are overweight), restrictions in diets (lesser salt, etc), and medications. Just inform your doctor the soonest for prompt directions.

Hypogonadism will “provide” you with a series of menopause-like symptoms being fatigue, weakness and hot flashes the worse. For me constant fatigue and loss of libido were terrible, but I managed to counter act those moments with changes in life tactics and adding a physical fitness program (not in gyms). I never used medications however; I was already taking a daily aspirin plus Adalat 30, years before starting HT. You could investigate about the possibility in taking a calcium channel blocker similar to Adalat. I also recommend you to add a testosterone test each time you have the PSA test done.

For details about Flare read this;
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1476081/

For details about Hormonal Treatment side effects read this;
http://www.pcf.org/site/c.leJRIROrEpH/b.5814015/k.91CD/Hormone_Therapy.htm

Your story is in this thread; http://csn.cancer.org/node/292625

 

Just hung in there. I believe your situation will improve.

Best wishes,

VGama

 

nepol
Posts: 29
Joined: Feb 2015

 i didn,t get much info from VA doctors just got the shot see you in 3 months. everthing else i read here or on the label.heart related things not good for my case.asked doc. about cocktail as dagama and others use all he said was they were expensive.i have a very fast PSADT. DON,T know what to do. I READ EVERONE IS DOING MORE! how to set up to do these. I have VA urologist he has got me this far.MY Renown RT Doc. is radition oncologist. I know i need to find someone Medical or just keep doing what i read here good help but always a little late. best to all!!!

Subscribe to Comments for "eligard & high blood pressure need help"